Hail, Okmulgee
- When
- April 30, 3:48 PM CST to 3:50 PM CST
- Where
- Okmulgee County, Henryetta
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.450, -95.980
Thunderstorms developed in a moderately unstable air mass ahead of an approaching upper level low pressure system. Low level wind shear was marginal so the thunderstorms were not well organized.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed in a moderately unstable air mass ahead of an approaching upper level low pressure system. Low level wind shear was marginal so the thunderstorms were not well organized. The strongest storms were able to produce brief periods of large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 30, 2:29 PM CST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 329 PM CDT MON APR 30 2007 .DISCUSSION... A MCV IS FUELING STORMS ON THE WESTERN EDGE OF THE FORECAST AREA. EXPECT THE STORMS TO LAST AT LEAST UNTIL SUNSET WITH RAIN A PRETTY GOOD BET AT TULSA LATE THIS AFTERNOON. PER SPC CAPE AND SHEAR ARE HIGH ENOUGH FOR A FEW MULTICELL SEVERE STORMS. MAIN UPPER LOW CAN BE SEEN IN WATER VAPOR OVER NORTHWEST TEXAS. THIS SYSTEM WILL SLOWLY WORK EAST NORTHEAST THE NEXT SEVERAL DAYS. DEEP MOISTURE WILL BE IN PLACE SO A DECENT RAIN EVENT SHOULD OCCUR. MAY NEED A FLASH FLOOD WATCH AT SOME POINT THIS WEEK. HPCS EXCESSIVE RAIN GRAPHIC POINTS TO CHOCTAW AND PUSHMATAHA COUNTIES LATER TONIGHT. SINCE IT HAS NOT RAINED THE LAST SEVERAL DAYS WILL FOREGO A WATCH FOR TONIGHT AT THIS TIME. EVENTUALLY A WAVE COMING FROM THE WEST WILL KICK THE UPPER LOW OUT. THIS WILL OCCUR THURSDAY INTO FRIDAY. AFTER THAT A DEEPENING TROUGH WILL TAKE SHAPE OVER THE WESTERN UNITED STATES. THERE SHOULD BE A BREAK IN THE THE RAIN THIS WEEKEND WITH STORM CHANCES RETURNING SUNDAY NIGHT. THE UPPER TROUGH AND ITS ASSOCIATED BOUNDARY ARE PROGGED TO COME OUT MONDAY. TEMPERATURE FORECAST DID NOT STRAY FAR FROM MOS. TIMING OF THE RAIN WILL BE A FACTOR KEEPING HIGHS FROM BEING TOO HIGH AND LOWS FROM BEING TOO LOW. && .PRELIMINARY POINT TEMPS/POPS... TUL 63 75 63 73 / 80 80 80 70 FSM 63 77 64 74 / 60 60 80 80 MLC 64 73 63 74 / 80 60 80 60 BVO 61 74 62 73 / 80 80 80 70 FYV 60 75 60 70 / 60 60 80 80 BYV 62 75 61 71 / 50 60 70 90 MKO 63 71 63 72 / 80 60 80 80 MIO 63 77 62 74 / 70 60 80 80 F10 64 72 63 71 / 80 70 80 70 HHW 64 76 64 77 / 80 60 80 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...05 LONG TERM....17 ABBAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1245 PM CDT MON APR 30 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1245 PM CDT MON APR 30 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAIN. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...LATE AFTERNOON OR EARLY EVENING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA. DISCUSSION... AN UPPER LEVEL LOW WILL CONTINUE TO SLOWLY APPROACH OUR REGION TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS MUCH OF EASTERN OKLAHOMA LATE THIS AFTERNOON AND EARLY EVENING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...PRIMARILY ACROSS SOUTHEAST OKLAHOMA. ALTHOUGH A FEW STORMS COULD BRIEFLY BECOME SEVERE LATE THIS AFTERNOON...WEAK WIND FIELDS ALOFT WILL SQUELCH ANY ORGANIZED SEVERE WEATHER. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... THE UPPER LOW WILL CONTINUE MOVING SLOWLY OVER THE AREA TUESDAY AND WEDNESDAY WITH A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS...INCLUDING LOCALLY HEAVY RAINFALL. A SECONDARY UPPER LOW IS FORECAST TO MOVE INTO THE REGION BY THURSDAY WITH THUNDERSTORM CHANCES REMAINING THROUGH THE WORK WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... FLOODING COULD BECOME MORE OF A CONCERN LATER THIS WEEK...ESPECIALLY OVER AREAS THAT RECEIVE SIGNIFICANT RAINFALL TODAY AND TUESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
317 PM CDT MON APR 30 2007
OKZ054-059-302045-
OSAGE OK-PAWNEE OK-
317 PM CDT MON APR 30 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
SOUTHERN OSAGE AND EASTERN PAWNEE
AT 317 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS IN SOUTH CENTRAL PAWNEE COUNTY...MOVING NORTH AT 30
MPH. THE STRONGEST STORM WAS LOCATED NEAR JENNINGS.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...OSAGE...JENNINGS...TERLTON...HALLETT...MARAMEC...BLACKBURN.
..SKEDEE AND CLEVELAND.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
356 PM CDT MON APR 30 2007
OKZ054-302145-
OSAGE OK-
356 PM CDT MON APR 30 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CENTRAL OSAGE
AT 356 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHWEST OF PERSHING...MOVING NORTH AT 30 MPH. ANOTHER STRONG
THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF HOMINY...MOVING NORTH
AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
PAWHUSKA...HOMINY...WYNONA...BARNSDALL...PERSHING...TALLANT...
NELAGONEY...OKESA...PEARSONIA AND BIGHEART.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
403 PM CDT MON APR 30 2007
OKZ060-066-067-302130-
OKMULGEE OK-TULSA OK-WAGONER OK-
403 PM CDT MON APR 30 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NORTHEASTERN OKMULGEE...WESTERN WAGONER AND SOUTHEASTERN TULSA
AT 403 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF HECTORVILLE...MOVING NORTH AT 25 MPH. ANOTHER STRONG
THUNDERSTORM WAS LOCATED NEAR BALD HILL...ALSO MOVING NORTH AT 25
MPH.
SOME LOCATIONSTHAT WILL BE AFFECTED BY THIS STORM
INCLUDE...LIBERTY...BALD HILL...HECTORVILLE...LEONARD...
BIXBY...JENKS...STONEBLUFF AND ONETA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
444 PM CDT MON APR 30 2007
OKZ066-302230-
OKMULGEE OK-
444 PM CDT MON APR 30 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OKMULGEE
AT 444 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF HENRYETTA...MOVING NORTH AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
OKMULGEE...HENRYETTA...DEWAR...SCHULTER...MORRIS...PRESTON...BALD
HILL...HECTORVILLE AND WILSON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The Tulsa radar (KINX), 89 km away, was scanning. The volume nearest the first event began at 21:49 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds estimated at 70 miles an hour blew two trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26814, 26815, 26816, 26817, 26818.